Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 11 (2015), 050, 11 pages      arXiv:1504.00558
Contribution to the Special Issue on Exact Solvability and Symmetry Avatars in honour of Luc Vinet

Embeddings of the Racah Algebra into the Bannai-Ito Algebra

Vincent X. Genest, Luc Vinet and Alexei Zhedanov
Centre de Recherches Mathématiques, Université de Montréal, C.P. 6128, Succ. Centre-Ville, Montréal, QC, Canada, H3C 3J7

Received April 02, 2015, in final form June 25, 2015; Published online June 30, 2015

Embeddings of the Racah algebra into the Bannai-Ito algebra are proposed in two realizations. First, quadratic combinations of the Bannai-Ito algebra generators in their standard realization on the space of polynomials are seen to generate a central extension of the Racah algebra. The result is also seen to hold independently of the realization. Second, the relationship between the realizations of the Bannai-Ito and Racah algebras by the intermediate Casimir operators of the $\mathfrak{osp}(1|2)$ and $\mathfrak{su}(1,1)$ Racah problems is established. Equivalently, this gives an embedding of the invariance algebra of the generic superintegrable system on the two-sphere into the invariance algebra of its extension with reflections, which are respectively isomorphic to the Racah and Bannai-Ito algebras.

Key words: Bannai-Ito polynomials; Bannai-Ito algebra; Racah polynomials; Racah algebra.

pdf (361 kb)   tex (17 kb)


  1. Gao S., Wang Y., Hou B., The classification of Leonard triples of Racah type, Linear Algebra Appl. 439 (2013), 1834-1861.
  2. Genest V.X., Vinet L., Zhedanov A., Bispectrality of the complementary Bannai-Ito polynomials, SIGMA 9 (2013), 018, 20 pages, arXiv:1211.2461.
  3. Genest V.X., Vinet L., Zhedanov A., The Bannai-Ito algebra and a superintegrable system with reflections on the two-sphere, J. Phys. A: Math. Theor. 47 (2014), 205202, 13 pages, arXiv:1401.1525.
  4. Genest V.X., Vinet L., Zhedanov A., The Bannai-Ito polynomials as Racah coefficients of the $sl_{-1}(2)$ algebra, Proc. Amer. Math. Soc. 142 (2014), 1545-1560, arXiv:1205.4215.
  5. Genest V.X., Vinet L., Zhedanov A., Superintegrability in two dimensions and the Racah-Wilson algebra, Lett. Math. Phys. 104 (2014), 931-952, arXiv:1307.5539.
  6. Genest V.X., Vinet L., Zhedanov A., The equitable Racah algebra from three $\mathfrak{su}(1,1)$ algebras, J. Phys. A: Math. Theor. 47 (2014), 025203, 12 pages, arXiv:1309.3540.
  7. Genest V.X., Vinet L., Zhedanov A., A Laplace-Dunkl equation on $S^2$ and the Bannai-Ito algebra, Comm. Math. Phys. 336 (2015), 243-259, arXiv:1312.6604.
  8. Granovskiǐ Ya.A., Zhedanov A.S., Nature of the symmetry group of the $6j$-symbol, Soviet Phys. JETP 94 (1988), 1982-1985.
  9. Kalnins E.G., Miller Jr. W., Pogosyan G.S., Superintegrability and associated polynomial solutions: Euclidean space and the sphere in two dimensions, J. Math. Phys. 37 (1996), 6439-6467.
  10. Kalnins E.G., Miller Jr. W., Pogosyan G.S., Superintegrability on the two-dimensional hyperboloid, J. Math. Phys. 38 (1997), 5416-5433.
  11. Kalnins E.G., Miller Jr. W., Post S., Wilson polynomials and the generic superintegrable system on the 2-sphere, J. Phys. A: Math. Theor. 40 (2007), 11525-11538.
  12. Kalnins E.G., Miller Jr. W., Post S., Contractions of 2D 2nd order quantum superintegrable systems and the Askey scheme for hypergeometric orthogonal polynomials, SIGMA 9 (2013), 057, 28 pages, arXiv:1212.4766.
  13. Koekoek R., Lesky P.A., Swarttouw R.F., Hypergeometric orthogonal polynomials and their $q$-analogues, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2010.
  14. Lesniewski A., A remark on the Casimir elements of Lie superalgebras and quantized Lie superalgebras, J. Math. Phys. 36 (1995), 1457-1461.
  15. Lévy-Leblond J.M., Lévy-Nahas M., Symmetrical coupling of three angular momenta, J. Math. Phys. 6 (1965), 1372-1380.
  16. Miller Jr. W., Post S., Winternitz P., Classical and quantum superintegrability with applications, J. Phys. A: Math. Theor. 46 (2013), 423001, 97 pages, arXiv:1309.2694.
  17. Terwilliger P., The universal Askey-Wilson algebra and the equitable presentation of $U_{q}(\mathfrak{sl}_2)$, SIGMA 7 (2011), 099, 26 pages, arXiv:1107.3544.
  18. Tsujimoto S., Vinet L., Zhedanov A., From $sl_{q}(2)$ to a parabosonic Hopf algebra, SIGMA 7 (2011), 093, 13 pages, arXiv:1108.1603.
  19. Tsujimoto S., Vinet L., Zhedanov A., Dunkl shift operators and Bannai-Ito polynomials, Adv. Math. 229 (2012), 2123-2158, arXiv:1106.3512.
  20. Vilenkin N.Ja., Klimyk A.U., Representation of Lie groups and special functions. Vol. 1. Simplest Lie groups, special functions and integral transforms, Mathematics and its Applications (Soviet Series), Vol. 72, Kluwer Academic Publishers Group, Dordrecht, 1991.

Previous article  Next article   Contents of Volume 11 (2015)